Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 24, 2004, 12:24 AM CST for George County, Mississippi; Mobile County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2004, 12:24 AM CST (06:24 UTC)
- Expired
- Feb 24, 2004, 1:15 AM CST
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 29 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WUUS54 KMOB 240624 SVRMOB ALC097-MSC039-240715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1224 AM CST TUE FEB 24 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEAST MISSISSIPPI MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 115 AM CST * AT 1221 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BASIN...OR ABOUT 12 MILES SOUTH OF LUCEDALE...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AGRICOLA AND MOVELLA BY 1230 AM CST SHIPMAN BY 1235 AM CST MOFFET AND WILMER BY 1240 AM CST GEORGETOWN AND LOTT AND COLEMAN DAIRY ROADS BY 1245 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3082 8876 3066 8867 3088 8801 3109 8812 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 6:10 PM CST, 6 hours 14 minutes earlier.
Area forecast discussion, Feb 23, 6:10 PM CST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 610 PM CST MON FEB 23 2004 .SHORT TERM...WE ALLOWED THE FLASH FLOOD WATCH TO EXPIRE. WIDESPREAD HEAVIER RAINS HAVE SHIFTED EAST OF THE AREA OF CONCERN...ALTHOUGH STILL WILL SEE PERIODS OF SHOWERS/ISOLATED THUNDERSTORMS OVERNIGHT WHERE THE WATCH WAS IN EFFECT (BUT NOT ENOUGH TO CAUSE PROBLEMS). && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY GMZ630-650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE. && 05
Hazardous weather outlook, Feb 23, 12:25 PM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1225 PM CST MON FEB 23 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240600- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1225 PM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) AREAS OF RAIN...LOCALLY HEAVY AT TIMES...ALONG WITH THUNDERSTORMS ARE FORECAST TO SPREAD FROM WEST TO EAST ACROSS THE REGION TODAY. A FEW AREAS COULD SEE UPWARDS OF 2 TO 4 INCHES OF ADDITIONAL RAINFALL...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS. DUE TO SATURATED GROUND...THE POTENTIAL EXISTS FOR FLOODING OF CREEKS...AND IN THOSE AREAS PRONE TO FLOODING SUCH AS LOW LYING AREAS...ROADS AND UNDERPASSES. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW TODAY. RAINS LOOK TO TAPER OFF IN INTENSITY INTO THE EVENING...BEFORE INCREASING AGAIN LATER IN THE NIGHT...ESPECIALLY OVER THE EASTERN ZONES AND NORTHWEST FLORIDA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY) AN AREA OF SURFACE LOW PRESSURE MOVES TOWARD THE MIDDLE GULF COAST TUESDAY AFTERNOON...PUSHING A WARM FRONT NORTHWARD. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE FRONT APPROACHES THE COAST TUESDAY AFTERNOON AND NIGHT. SOME SEVERE STORMS ARE POSSIBLE OVER THE COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATER TUESDAY AS THE WARM FRONT MOVES ONSHORE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TUESDAY INTO WEDNESDAY...SOME LOCATIONS MAY SEE AN ADDITIONAL 2 INCHES OR MORE. ADDITIONAL HEAVY RAINS WILL LIKELY SEND SOME AREA RIVERS BACK ABOVE FLOOD STAGE LATER IN THE WEEK. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TUESDAY AND TUESDAY NIGHT.
In the hours before
Special weather statement, Feb 23, 11:33 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1133 PM CST MON FEB 23 2004 MSZ067-075-076-240615- PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...NEW AUGUSTA... 1133 PM CST MON FEB 23 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY COUNTY... MOVING EAST TOWARD GREENE AND SOUTHERN WAYNE COUNTIES... AT 1133 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR MAHNED...AND MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HINTONVILLE...KITTRELL...RICHTON...BOTHWELL...AVERA AND SMITHTOWN THROUGH 1215 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE WINDS TO AROUND 50 MPH...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. WIND GUSTS OF 40 TO 50 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:39 PM CST | Severe Thunderstorm Warning | MOB | Perry | 36 min |
| Feb 23, 11:47 PM CST | Severe Thunderstorm Warning | MOB | Greene | 43 min |
| Feb 24, 3:14 AM CST | Special Marine Warning | MOB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.